Alert archive / Nevada / Wind Advisories in 2007

Wind Advisory 27, NWS Las Vegas, NV

July 17, 2007Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Jul 17, 2007, 2:31 PM PDT for Esmeralda County, Nye County, Nevada. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 17, 2007, 2:31 PM PDT (21:31 UTC)
Expired
Jul 17, 2007, 9:00 PM PDT
In force
6 hr
Issued by
NWS Las Vegas, NV

Counties Esmeralda County, NV, Nye County, NV

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2007-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2007-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
3136 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 172131
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
231 PM PDT TUE JUL 17 2007


NVZ014-180545-
/O.NEW.KVEF.WI.Y.0027.070717T2131Z-070718T0400Z/
/O.NEW.KVEF.WI.Y.0028.070718T1900Z-070719T0400Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
231 PM PDT TUE JUL 17 2007

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTIES...WHICH IS IN
EFFECT UNTIL 9 PM PDT THIS EVENING. A WIND ADVISORY HAS ALSO BEEN
ISSUED FROM 12 PM TO 9 PM PDT WEDNESDAY.

A PRESSURE GRADIENT BETWEEN A STRONG LOW IN THE PACIFIC AND A
HIGH NEAR THE FOUR CORNERS AREA IS CAUSING WINDY CONDITIONS ACROSS
THE AREA. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING AS
WELL AS TOMORROW FOR PORTIONS OF ESMERALDA AND CENTRAL NYE
COUNTIES. SOUTHERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO
50 MPH ARE POSSIBLE ESPECIALLY FOR LOCATIONS NEAR THE NEVADA TEST
SITE. MOTORISTS...INCLUDING THOSE ON HIGHWAY 95...SHOULD USE
EXTRA CAUTION AS THE HIGHER WINDS MAY MAKE DRIVING CONDITIONS
DIFFICULT AND MAY ALSO PRODUCE AREAS OF BLOWING DUST.

$$

NVZ015-180545-
/O.NEW.KVEF.WI.Y.0028.070718T1900Z-070719T0400Z/
LINCOLN COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL
231 PM PDT TUE JUL 17 2007

...WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR LINCOLN COUNTY...WHICH IS IN EFFECT FROM 12 PM TO 9 PM PDT
WEDNESDAY.

A PRESSURE GRADIENT BETWEEN A STRONG LOW IN THE PACIFIC AND A
HIGH NEAR THE FOUR CORNERS AREA IS EXPECTED TO PRODUCE VERY WINDY
CONDITIONS TOMORROW FOR PORTIONS OF LINCOLN COUNTY. SOUTHERLY
WINDS BETWEEN 15 AND 25 MPH WITH GUSTS UP TO 40 MPH ARE POSSIBLE.
MOTORISTS...INCLUDING THOSE ON HIGHWAY 93...SHOULD USE EXTRA CAUTION
AS THE HIGHER WINDS MAY MAKE DRIVING CONDITIONS DIFFICULT AND MAY
ALSO PRODUCE AREAS OF BLOWING DUST.

$$
1 follow-up statement
000 
WWUS75 KVEF 180409
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
909 PM PDT TUE JUL 17 2007

NVZ014-181300-
/O.EXP.KVEF.WI.Y.0027.000000T0000Z-070718T0400Z/
/O.CON.KVEF.WI.Y.0028.070718T1900Z-070719T0400Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
909 PM PDT TUE JUL 17 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM PDT
WEDNESDAY...
...WIND ADVISORY HAS EXPIRED FOR THIS EVENING...

THE WIND ADVISORY FOR THIS EVENING IS NO LONGER IN EFFECT. HOWEVER A
WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM PDT WEDNESDAY
FOR ESMERALDA AND CENTRAL NYE COUNTY.

A PRESSURE GRADIENT BETWEEN A STRONG LOW IN THE PACIFIC AND A
HIGH NEAR THE FOUR CORNERS AREA WILL ONCE AGAIN CAUSE WINDY
CONDITIONS ACROSS THE AREA WEDNESDAY AFTERNOON. SOUTHERLY WINDS
BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 50 MPH ARE POSSIBLE
ESPECIALLY FOR LOCATIONS NEAR THE NEVADA TEST SITE. MOTORISTS...
INCLUDING THOSE ON HIGHWAY 95...SHOULD USE EXTRA CAUTION AS THE
HIGHER WINDS MAY MAKE DRIVING CONDITIONS DIFFICULT AND MAY ALSO
PRODUCE AREAS OF BLOWING DUST.

$$

NVZ015-181300-
/O.CON.KVEF.WI.Y.0028.070718T1900Z-070719T0400Z/
LINCOLN COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL
909 PM PDT TUE JUL 17 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM PDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM PDT
WEDNESDAY FOR LINCOLN COUNTY. 

A PRESSURE GRADIENT BETWEEN A STRONG LOW IN THE PACIFIC AND A
HIGH NEAR THE FOUR CORNERS AREA IS EXPECTED TO PRODUCE VERY WINDY
CONDITIONS TOMORROW FOR PORTIONS OF LINCOLN COUNTY. SOUTHERLY
WINDS BETWEEN 15 AND 25 MPH WITH GUSTS UP TO 40 MPH ARE POSSIBLE.
MOTORISTS...INCLUDING THOSE ON HIGHWAY 93...SHOULD USE EXTRA
CAUTION AS THE HIGHER WINDS MAY MAKE DRIVING CONDITIONS DIFFICULT
AND MAY ALSO PRODUCE AREAS OF BLOWING DUST.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jul 17, 2:04 PM PDT, 27 minutes earlier.

Area forecast discussion, Jul 17, 2:04 PM PDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
204 PM PDT TUE JUL 17 2007

.SYNOPSIS...HIGH PRESSURE CENTERED NEAR THE FOUR CORNERS REGION WILL
BE PUSHED TO THE EAST SLIGHTLY BY A STRONG AREA OF LOW PRESSURE OFF
THE NORTHERN CALIFORNIA COAST. AS A DRIER SOUTHWEST FLOW DEVELOPS
ACROSS MUCH OF THE REGION GUSTY SOUTHWEST WINDS AND LOW RELATIVE
HUMIDITY VALUES WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS.
TEMPERATURES WILL REMAIN ABOVE NORMAL.
&&

.SHORT TERM...WINDS HAVE PICKED UP ACROSS A GOOD CHUNK OF THE
NORTHERN CWA THIS AFTERNOON WHICH HAS PROMPTED ONE UPDATE TO THE
FORECAST PACKAGE EARLIER TODAY. GRADIENT BETWEEN THE ANOMALOUSLY
STRONG LOW OFF THE CALIFORNIA COAST AND HIGH NEAR THE FOUR CORNERS
AREA IS CREATING A PERFECT REGIME FOR STRONG SOUTHWESTERLY WINDS.
BASED ON BOTH THE GFS AND NAM12 PROGS...ALL INDICATIONS ARE THAT
WINDS WILL BE CONTINUING INTO THE EVENING AND BE EVEN HIGHER
TOMORROW. THEREFORE...WILL BE ISSUING WIND ADVISORIES FOR THE
NORTHERN HALF OF THE CWA ALONG WITH AN UPGRADE OF THE FIRE WEATHER
WATCH TO A RED FLAG WARNING. THE GRADIENT WILL BE LESS ON FRIDAY AND
FOR NOW WILL NOT ISSUE ANY PRODUCTS. OTHER CONCERN IS FOR ANY STORM
DEVELOPMENT. SATELLITE AND RADAR BOTH SHOW A FEW STORMS OVER MOHAVE
COUNTY ALONG WITH THE POTENTIAL FOR SOME ACTIVITY OVER LINCOLN AND
EXTREME EASTERN NYE COUNTIES. SPC DID SEND OUT AN ALERT A FEW HOURS
AGO ABOUT THE POTENTIAL FOR A WATCH BOX. HOWEVER...LOOKS LIKE ANY
SEVERE WEATHER WILL BE OUT OF OUR CWA.

.LONG TERM...FEW CHANGES MADE TO THE PREVIOUS PACKAGE. OVERALL
THINKING REMAINS THE SAME WITH BIG WESTERN RIDGE MOVING/REDEVELOPING
NORTHEAST AND ALLOWING EASTERLY FLOW INTO OUR CWFA BY THE WEEKEND.
TOO EARLY TO PINPOINT CONVECTIVE THREAT AREAS...BUT LEFT BETTER
CHANCES IN THE SOUTHERN CWFA WHERE DEEPER MOISTURE SHOULD BE MORE
LIKELY.
&&

.FIRE WEATHER...STRONG SOUTHWESTERLY WINDS MAINLY OVER THE NORTHERN
HALF OF THE CWA WILL CREATE A DANGEROUS FIRE WEATHER SITUATION.
WINDS ARE EXPECTED TO BE EVEN STRONGER AND MORE WIDESPREAD ON
WEDNESDAY THAN THEY WERE TODAY. MINIMUM RELATIVE HUMIDITY VALUES
WILL GENERALLY FALL BETWEEN 10 AND 15 PERCENT BOTH DAYS. FIRE
WEATHER INTERESTS SHOULD CLOSELY MONITOR THIS SITUATION.
&&

.AVIATION...FOR MCCARRAN...EXPECT SOUTH WINDS 10 TO 15 KTS WITH
HIGHER GUSTS FOR THE REMAINDER OF THIS AFTERNOON...A LITTLE STRONGER
ON WEDNESDAY...THEN BACK DOWN TO 10-15 AND GUSTY ON THURSDAY. WINDS
SHOULD SHIFT TO SOUTHWEST 10 TO 12 KTS AROUND SUNSET EACH
EVENING...THEN DECREASE TO LESS THAN 8 KNOTS AROUND MIDNIGHT. EXPECT
ISOLATED THUNDERSTORMS IN THE PEACH SPRINGS AND MORMON MESA APPROACH
CORRIDORS EACH AFTERNOON AND EVENING...BUT ONLY A FEW CLOUDS AT KLAS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL BE
CONFINED MAINLY TO MOHAVE COUNTY THROUGH THURSDAY. EXPECT SOUTH AND
SOUTHWEST WINDS GUSTING TO 25 KTS THIS AFTERNOON AND WEDNESDAY
AFTERNOON...ESPECIALLY NORTH AND WEST OF LAS VEGAS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...RED FLAG WARNING UNTIL 9 PM TODAY AND 11 AM TO 9 PM WEDNESDAY
      FOR ZONES 460-462 AND 465.
      WIND ADVISORY UNTIL 9 PM TODAY AND 11 AM TO 9 PM WEDNESDAY
      FOR ZONES 014 AND 015.
.AZ...NONE.
.CA...NONE.
&&

BELL/MORGAN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 17, 6:42 AM PDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
642 AM PDT TUE JUL 17 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-181200-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
642 AM PDT TUE JUL 17 2007 /642 AM MST TUE JUL 17 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS WILL INCREASE ACROSS THE SOUTHERN GREAT BASIN
AND MOJAVE DESERT TODAY. THE AREA WILL LIE BETWEEN AN UNSEASONABLY
STRONG AREA OF LOW PRESSURE OFF THE WEST COAST AND HIGH PRESSURE
CENTERED NEAR THE FOUR CORNERS. WIND GUSTS IN EXCESS OF 35 MPH WILL
OCCUR ACROSS MUCH OF SOUTHERN NEVADA THIS AFTERNOON WITH MINIMUM
RELATIVE HUMIDITY VALUES FALLING BETWEEN 10 AND 15 PERCENT. A RED
FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING
FOR NEVADA FIRE ZONES 460-462 AND 465.

ISOLATED THUNDERSTORMS WILL BE CONFINED TO NORTHWEST ARIZONA AND
EXTREME EASTERN LINCOLN COUNTY THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDY CONDITIONS WILL DEVELOP ONCE AGAIN WEDNESDAY AFTERNOON
LEADING TO CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH
IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING
FOR GUSTY SOUTHWEST WIND AND LOW RELATIVE HUMIDITY FOR NEVADA
FIRE ZONES 460-465.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PIERCE

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 6:20 AM PDTFire Weather WatchVEFClark, Esmeralda, Lincoln, Nye9 hr
Jul 17, 6:20 AM PDTRed Flag WarningVEFClark, Esmeralda, Lincoln, Nye15 hr
Jul 17, 2:31 PM PDTWind AdvisoryVEFEsmeralda, Lincoln, Nye30 hr
Jul 17, 3:19 PM PDTRed Flag WarningVEFClark, Esmeralda, Lincoln, Nye30 hr

Nearby

Wind Advisories in Nevada, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.